Advertisement

Global algorithm for solving linear multiplicative programming problems

  • Peiping ShenEmail author
  • Bingdi Huang
Original paper
  • 20 Downloads

Abstract

This article presents a rectangular branch-and-bound algorithm with standard bisection rule for solving linear multiplicative problem (LMP). In this algorithm, a novel linear relaxation technique is presented for deriving the linear relaxation programming of problem LMP, which has separable characteristics and can be used to acquire the upper bound of the optimal value to problem LMP. Thus, to obtain a global optimal solution for problem LMP, the main computational work of the algorithm involves the solutions of a sequence of linear programming problems. Moreover, the proof of its convergence property and the numerical result show the feasibility and efficiency of the presented algorithm.

Keywords

Global optimization Branch-and-bound Linear multiplicative programming 

Notes

Acknowledgements

The authors are grateful to the responsible editor and the anonymous referees for their valuable comments and suggestions, which have greatly improved the earlier version of this paper. This paper is supported by National Natural Science Foundation of China (11671122, 11871196, 11171094), and by the Key Scientific Research Project for Universities in Henan Province (17A110006).

References

  1. 1.
    Konno, H., Wantanabe, H.: Bond portfolio optimization problems and their applications to index tracking. J. Oper. Res. Soc. Jpn. 39(3), 295–306 (1994)CrossRefGoogle Scholar
  2. 2.
    Shen, P.P., Yang, L.P., Liang, Y.C.: Range division and contraction algorithm for a class of global optimization problems. Appl. Math. Comput. 242, 116–126 (2014)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Maranas, C.D., Androulakis, I.P., Flounda, C.A., Berger, A.J., Mulvey, J.M.: Solving long-term financial planning problems via global optimization. J. Econ. Dyn. Control 21, 1405–1425 (1997)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Kahl, F., Agarwal, S., Chandraker, M.K., Kriegman, D., Belongies, S.: Practical global optimization for multiview geometry. Int. J. Comput. Vis. 79(3), 271–284 (2008)CrossRefGoogle Scholar
  5. 5.
    Mulvey, J.M., Vanderbei, R.J., Zenios, S.A.: Robust optimization of large-scale systems. Oper. Res. 43, 264–281 (1995)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cambini, A., Martein, L.: Generalized Convexity and Optimization: Theory and Applications. Lecture Notes in Economics and Mathematical Systems. Springer, Berlin (2009)zbMATHGoogle Scholar
  7. 7.
    Cambini, R., Sodini, C.: On the minimization of a class of generalized linear functions on a flow polytope. Optimization 63(10), 1449–1464 (2014)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Matsui, T.: NP-hardness of linear multiplicative programming and related problems. J. Glob. Optim. 9, 113–119 (1996)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Tuy, H.: Convex Analysis and Global Optimization, 2nd edn. Springer Nature, Berlin (2016)CrossRefGoogle Scholar
  10. 10.
    Zhao, Y.F., Liu, S.Y.: Global optimization algorithm for mixed integer quadratically constrained quadratic program. J. Comput. Appl. Math. 319, 159–169 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Wang, C.F., Liu, S.Y., Shen, P.P.: Global minimization of a generalized linear multiplicative programming. Appl. Math. Model. 36, 2446–2451 (2012)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Jiao, H.W., Liu, S.Y., Chen, Y.Q.: Global optimization algorithm of a generalized linear multiplicative programming. J. Appl. Math. Comput. 40, 551–568 (2012)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Oliveira, R.M., Ferreira, A.V.P.: An outcome space approach for generalized convex multiplicative programs. J. Glob. Optim. 47, 107–118 (2010)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gao, Y.L., Xu, C.X., Yang, Y.T.: Outcome-space branch and bound algorithm for solving linear multiplicative programming. Comput. Intell. Secur. 3801, 675–681 (2005)CrossRefGoogle Scholar
  15. 15.
    Zhou, X.G., Wu, K.: A method of acceleration for a class of multiplicative programming with exponent. J. Comput. Appl. Math. 223, 975–982 (2009)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Shen, P.P., Zhang, T.L., Wang, C.F.: Solving a class of generalized fractional programming problems using the feasibility of linear programs. J. Inequal. Appl. 2017, 147 (2017).  https://doi.org/10.1186/s13660-017-1420-1 MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Cambini, R., Sodini, C.: A unifying approach to solve some classes of rank-three multiplicative and fractional programs involving linear functions. Eur. J. Oper. Res. 207, 25–29 (2010)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Cambini, R., Sodini, C.: Global optimization of a rank-two nonconvex program. Math. Methods Oper. Res. 71(1), 165–180 (2010)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Shen, P.P., Wang, C.F.: Linear decomposition approach for a class of nonconvex programming problems. J. Inequal. Appl. 2017, 74 (2017).  https://doi.org/10.1186/s13660-017-1342-y MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Yang, L.P., Shen, P.P., Pei, Y.G.: A global optimization approach for solving generalized nonlinear multiplicative programming problem. Abstr. Appl. Anal. (2014).  https://doi.org/10.1155/2014/641909
  21. 21.
    Wang, C.F., Bai, Y.Q., Shen, P.P.: A practicable branch-and-bound algorithm for globally solving multiplicative programming. Optimization 66(3), 397–405 (2017)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Liu, S.Y., Zhao, Y.F.: An efficient algorithm for globally solving generalized linear multiplicative programming. J. Comput. Appl. Math. 296, 840–847 (2016)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Benson, H.P., Boger, G.M.: Outcome-space cutting-plane algorithm for linear multiplicative programming. J. Optim. Theory Appl. 104, 301–332 (2000)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Cambini, R., Salvi, F.: A branch and reduce approach for solving a class of low rank DC programs. J. Comput. Appl. Math. 233, 492–501 (2009)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Cambini, R., Salvi, F.: Solving a class of low rank DC programs via a branch and bound approach: a computational experience. Oper. Res. Lett. 38(5), 354–357 (2010)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.College of Mathematics and Information ScienceHenan Normal UniversityXinxiangPeople’s Republic of China

Personalised recommendations